Missouri, 2010Tornado in Missouri, November 29, 2010
November 29, 2010 · NWS EAX · 1 event in 1 county or zone
A vigorous cold front caused a line of strong thunderstorms to develop across west central Missouri, during the afternoon hours of November 29, 2010. A brief tornado touchdown was observed in western Livingston County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous cold front caused a line of strong thunderstorms to develop across west central Missouri, during the afternoon hours of November 29, 2010. A brief tornado touchdown was observed in western Livingston County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 29, 11:46 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 29, 11:46 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 AM CST MON NOV 29 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/402 AM CST MON NOV 29 2010/
SHORT RANGE MODELS ARE PRETTY SIMILAR IN HANDLING DEEP UPPER TROF
OVER THE HIGH PLAINS THIS MORNING. THE DEVELOPING MID LEVEL
CIRCULATION/LOW OVER FAR NW KS WILL LIFT NORTHEAST TODAY AS ONE
PIECE OF ENERGY ROTATES NE THROUGH THE BASE OF THE TROF. WILL HAVE
TO WAIT FOR THE ARRIVAL OF DEEPER LOW LEVEL MOISTURE AROUND MID
MORNING BEFORE SHOWERS CAN BREAK OUT IN EARNEST. IMPRESSIVE LOW
LEVEL JET HAS BEEN FUNNELING THIS MOISTURE NORTHWARD DURING THE
NIGHT AND 50ISH DEWPOINTS HAVE MADE IT INTO CENTRAL OK WITH PATCHY
LIGHT RAIN AND DRIZZLE NOTED. HAVE RAISED POPS OVER THE SOUTHERN CWA
WHERE 295-300K ISENTROPIC ASCENT AND INCREASING BOUNDARY LAYER
MOISTURE COINCIDE. BUFR SOUNDINGS AND CONVECTIVE PARAMETERS SUGGEST
POTENTIAL FOR ELEVATED THUNDERSTORMS OVER THE EASTERN HALF OF THE
CWA...STARTING BY LATE MORNING.
TEMPERATURES HAVE BOTTOMED OUT BUT WARMUP WILL BE LIMITED DUE TO THE
BOUNDARY LAYER BEING WELL MIXED AND LARGE INFLUX OF CLOUD COVER
INHIBITING SURFACE HEATING. ADD IN THE EXPECTED INCREASE IN COVERAGE
OF SHOWERS AND NOT ALOT OF ROOM ON THE UPSIDE FOR TEMPERATURES.
FAVOR MET MOS AND CONSALL ON HIGHS FOR TODAY.
COLD AIR ADVECTION...CONSIDERABLE WRAP AROUND LOW CLOUDINESS AND
UPPER TROF STILL WEST OF THE CWA THROUGH TUESDAY MORNING SHOULD KEEP
A LID ON TEMPERATURES TOMORROW. COULD SEE SOME SCATTERED
FLURRIES/LIGHT SNOW SHOWERS OVER NW/N CENTRAL COUNTIES AFTER
MIDNIGHT AND ACROSS THE NORTHERN CWA TUESDAY MORNING...BUT NO
ACCUMULATION. PRESSURE GRADIENT REMAINS TIGHT ON BACK SIDE OF
DEPARTING LOW TOMORROW AND STRONG 850MB NORTHWESTERLY JET WITH DRY
AIRMASS SHOULD ALLOW FOR GOOD MIXING AND WINDY CONDITIONS.
NORTHWEST FLOW ALOFT BY MID WEEK WITH SOME WARM AIR ADVECTION
QUICKLY RETURNING. FAST FLOW ALOFT WILL LIKELY HIDE RELATIVELY WEAK
IMPULSES. DONT THINK THEY WILL PROVIDE ENOUGH ASCENT FOR ANYTHING
MORE THAN SOME MID/HIGH CLOUDS.
MJ
MEDIUM RANGE (THU-SUN)...
FAIRLY LOW-CONFIDENCE FORECAST IN THE MEDIUM RANGE CONTINUES AS
MODEL GUIDANCE CONTINUE TO OSCULATE IN A HIGH AMPLITUDE/HIGH WAVE
NUMBER PATTERN. THROW IN THE UNCERTAINTIES OF A REX BLOCK OVER THE
ATLANTIC AND FCST CERTAINTY DECREASES EVEN FURTHER.
INITIAL PROBLEMS CONTINUE TO FALL WITH S/W AMPLITUDE IN THE WESTERN
PACIFIC EARLY IN THE PERIOD...WITH THE EC MUCH STRONGER WITH
INDIVIDUAL S/W APPROACHING THE PAC COASTLINE. EC/GEM SIMILAR IN
ADVERTISING A PROGRESSIVE S/W TROUGH CROSSING THE NORTHERN PLAINS
SOMETIME AROUND FRI AND SAT. GFS ON THE OTHER HAND MUTES THIS WAVE
AS IT HOLDS A MUCH STRONGER MID-LVL RIDGE OVER THE CENTRAL US. FOR
NOW...FEEL ANY ENERGY WHICH DOES PROGRESS EAST WILL REMAIN NORTH OF
THE CWA...WITH TEMPERATURES TRYING TO CLIMB TOWARDS NORMALS FOR THE
END OF THE WEEK.
GIVEN THE ALREADY UNCERTAIN FCST UP TO THIS POINT...WEEKEND DETAILS
ARE EVEN MORE CLOUDIER. FOR NOW...GIVEN THE UNCERTAINTY IN ANY ONE
MODEL SOLN...FEEL THE CONSENSUS SOLUTION IS STILL THE BEST WAY TO
GO. BEYOND THE WEEKEND...AGREE WITH PREVIOUS FCSTER SENTIMENTS THAT
A PERIOD OF SHARP WESTERN RIDGING SHOULD BE ABLE TO PULL A MUCH
COLDER AIRMASS INTO THE UNITED STATES BUT BEYOND THE SCOPE OF THIS
FCST.
DUX
&&
.AVIATION...
FOR THE 18Z TAFS...MAIN FOCUS WILL BE ON THE WIND SHIFT AS THE COLD
FRONT PASSES THROUGH THE AREA EARLY TO MID AFTERNOON. WINDS ARE
EXPECTED TO START VEERING FROM THE SOUTHWEST TO NORTHWEST THIS
AFTERNOON WITH THE FRONTAL PASSAGE AND REMAIN GUSTY THROUGH THE
OVERNIGHT HOURS. MVFR CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON
AND EVENING AS THE STRATUS DECK STAYS IN PLACE. BY LATE MORNING
SKIES HAD CLEARED OVER A SLIVER OF EASTERN KANSAS...CAUSING TEMPS TO
WARM UP. AS A RESULT...HAVE INCLUDED VCSH AT THE TERMINALS DUE TO
THE POTENTIAL FOR A FEW POP UP SHOWERS. CIGS WILL RISE BACK UP TO
VFR LEVELS BY LATE TUESDAY MORNING.
ACH
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 29, 1:29 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 PM CST MON NOV 29 2010
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301930-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
129 PM CST MON NOV 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS ARE POSSIBLE OVER MUCH OF THE OUTLOOK AREA...WITH
ISOLATED THUNDERSTORMS POSSIBLE EAST OF A LINE FROM GRANT CITY...TO
MARSHALL TO SEDALIA. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...SMALL
HAIL IS POSSIBLE THIS AFTERNOON NORTH OF A LINE FROM ALBANY TO
PRINCETON TO UNIONVILLE.
OVER NORTHWEST MISSOURI...LIGHT SNOW SHOWERS ARE POSSIBLE AFTER
MIDNIGHT. NO SNOW ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FEW FLURRIES WILL BE POSSIBLE IN NORTH CENTRAL AND NORTHEAST
MISSOURI ON TUESDAY. AGAIN...NO SNOW ACCUMULATION IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 29, 4:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CST MON NOV 29 2010
MOZ015-023-292230-
GRUNDY MO-LIVINGSTON MO-
400 PM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRUNDY AND NORTHWESTERN
LIVINGSTON COUNTIES UNTIL 430 PM CST...
AT 357 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JAMESPORT...OR 10 MILES SOUTHWEST OF
TRENTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TRENTON AND LAREDO.
LAT...LON 4018 9350 3998 9339 3988 9376 3996 9377
4003 9377
TIME...MOT...LOC 2200Z 238DEG 26KT 3996 9369
21Tornado, Livingston
- When
- November 29, 4:10 PM CST to 4:11 PM CST
- Where
- Livingston County, 3 mi NNW of Mooresville to 2.07 mi SSW of Sampsel
- Rating
- EF0
- Path length
- 0.33 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 39.790, -93.742
A brief EF0 tornado touchdown was observed in rural open country at 16:10 CST. The tornado lifted by 16:11 CST. No damage was reported with this tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 29 to 30, 201021 injured · $6.2 million · EF3 · 47 events
- Tornadoes and Flash Flood in Louisiana, November 29, 2010$761,000 · EF4 · 4 events
- Tornado and Damaging Wind in Mississippi, November 29 to 30, 201011 injured · $250,000 · EF2 · 2 events
- Rip Current in Florida, November 29, 20101 death · 2 injured · 1 event
- Winter Weather in Minnesota, November 29 to 30, 20101 death · 8 events
- Flash Flooding and Flooding in Kentucky, November 29 to 30, 2010$42,000 · 50 kt wind · 23 events
- Flash Flooding and Damaging Winds in Alabama, November 29 to 30, 2010$29,000 · 52 kt wind · 11 events
- Winter Storm in Minnesota, November 29 to 30, 201022 events
- High Wind in Alaska, November 29 to 30, 2010$15,000 · 99 kt wind · 2 events
- Heavy Snow in Minnesota, November 29 to 30, 20108 events
- Damaging Winds in Louisiana, November 29, 2010$10,000 · 52 kt wind · 4 events
- High Wind in Texas, November 29, 201057 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268088.